Minnesota, 2007

Hail and Damaging Wind in Minnesota, August 28, 2007

August 28, 2007 · NWS MPX · 4 events in 3 counties and zones

A cold front moving across Minnesota produced a few severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A cold front moving across Minnesota produced a few severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 28, 5:04 AM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Aug 28, 5:04 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT TUE AUG 28 2007

.AVIATION... /12Z TAF ISSUANCE/
SFC FRONT FROM SW MN THROUGH THE TWIN CITIES TO NORTHERN WI ATTM.
WAVE OF LOW PRESSURE OVER SOUTHERN MN WILL SLIDE NE ALONG THE FRONT
TODAY. ELEVATED INSTABILITY A PROBLEM BY LATE MORNING THROUGH THE
AFTERNOON HOURS...ENDING AT KMSP AND KEAU THIS EVENING. BIG
PROBLEM THROUGH MUCH OF THE PERIOD WILL BE CEILINGS UNDER A 1000 FEET
SINKING SLOWLY SOUTH FROM CENTRAL MN BEHIND THE SURFACE FRONT.
SOME IMPROVEMENT FORECAST FOR KAXN AND KSTC...BUT SAME PROBLEM MAY
REAPPEAR AT KRWF...KMSP AND KEAU FOR A TIME TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 213 AM CDT TUE AUG 28 2007/
CONVECTION FINALLY BEGINNING TO GET A LITTLE MORE INTERESTING
ACROSS THE FORECAST AREA THIS MORNING. LINE OF STORMS HAS
GENERALLY DEVELOPED ON THE CYCLONIC SHEAR SIDE OF AN INCREASING
LOW LEVEL JET...ON THE WEST AND NORTH SIDE OF THE MID LEVEL CAP.
SURFACE LOW AND ATTENDANT FRONTAL BOUNDARY ARE GENERALLY BISECTING
THE FORECAST AREA...FROM NEAR REDWOOD FALLS TO NEW RICHMOND. LAPS
DCAPES DEFINITELY FAVORING A WIND THREAT...WITH THE LINEAR NATURE
OF THE CONVECTION CONFIRMING SUCH. WE CANNOT RULE OUT THE HAIL
THREAT EITHER...WITH LAPSE RATES UPSTAIRS AROUND 8C/KM.

COLD FRONT WILL CONTINUE TO PUSH THROUGH MINNESOTA/WESTERN
WISCONSIN THROUGH THE MORNING HOURS...BECOMING QUASI STATIONARY
OVER CENTRAL WISCONSIN...SOUTHEAST MINNESOTA...AND INTO NORTHERN
IOWA. LATEST MODEL DATA ACTUALLY SUGGEST AN INCREASE IN ALREADY
HIGH PWATS...SUGGESTING A CONTINUED HEAVY RAIN THREAT ALONG THE
BOUNDARY. AT THIS TIME...IT APPEARS THAT THE HEAVIEST RAIN WILL
FALL SOUTH OF THE FORECAST AREA...BUT LOCALES ALONG THE I-90
CORRIDOR...WHICH HAVE SEEN PLENTY OF RAIN OVER THE PAST COUPLE OF
WEEKS...COULD STILL BE VERY SUSCEPTIBLE TO FLOODING UNTIL THE
FRONT MOVES AWAY LATER TONIGHT.

VERY POTENT SURFACE HIGH WILL SLIDE INTO THE FORECAST
AREA...ALLOWING US A FEW DRY DAYS...AS WELL AS COOL TEMPERATURES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/KAT
Hazardous weather outlook, Aug 28, 3:15 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 AM CDT TUE AUG 28 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
290915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
415 AM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY OVER SOUTHERN AND
PARTS OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN...AS A
COLD FRONT CONTINUES TO MOVE THROUGH THE REGION. SEVERE WEATHER
WILL BE POSSIBLE TO THE SOUTH AND EAST OF A LINE FROM REDWOOD
FALLS...TO THE TWIN CITIES...TO OSCEOLA WISCONSIN. LARGE
HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING WILL BE THE PRIMARY
THREATS...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT.

THE FLOODING THREATS WILL LINGER ALONG THE INTERSTATE 90 CORRIDOR
IN SOUTH CENTRAL MINNESOTA THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS SOUTHERN AND
PARTS OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

KAT

In the hours before

Local storm report, Aug 28, 7:02 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 AM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     TSTM WND DMG     PRIOR LAKE              44.73N 93.43W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0259 AM     TSTM WND DMG     SAVAGE                  44.76N 93.36W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0314 AM     TSTM WND DMG     INVER GROVE HEIGHTS     44.83N 93.06W
08/28/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0316 AM     TSTM WND DMG     ST PAUL PARK            44.84N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0316 AM     TSTM WND DMG     NEWPORT                 44.87N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0329 AM     TSTM WND DMG     HUDSON                  44.97N 92.74W
08/28/2007                   ST. CROIX          WI   LAW ENFORCEMENT

            TREE DOWN. TIME ESTIMATED.

0436 AM     TSTM WND DMG     CORNELL                 45.16N 91.15W
08/28/2007                   CHIPPEWA           WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

&&

RAH
Local storm report, Aug 28, 7:05 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 AM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             1 NW BRANDON            45.98N 95.61W
08/27/2007  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

            NICKEL SIZE HAIL STILL FALLING AS OF 304 PM.

0259 PM     HAIL             2 S MILLERVILLE         46.04N 95.55W
08/27/2007  E0.75 INCH       DOUGLAS            MN   LAW ENFORCEMENT

0123 AM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
08/28/2007  M62.00 MPH       REDWOOD            MN   ASOS

0155 AM     HAIL             1 N NEW GERMANY         44.90N 93.97W
08/28/2007  E0.75 INCH       CARVER             MN   TRAINED SPOTTER

0200 AM     HAIL             LINDSTROM               45.39N 92.84W
08/28/2007  E1.75 INCH       CHISAGO            MN   PUBLIC

            RELAYED BY BROADCAST MEDIA.

0200 AM     HAIL             BARRONETT               45.64N 91.99W
08/28/2007  E0.75 INCH       BARRON             WI   TRAINED SPOTTER

            FORWARDED FROM WFO DLH.

0204 AM     HAIL             4 E STACY               45.40N 92.91W
08/28/2007  E0.88 INCH       CHISAGO            MN   TRAINED SPOTTER

0205 AM     HAIL             STEWART                 44.73N 94.49W
08/28/2007  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS. 1 FOOT DIAMETER TREES DOWN IN
            TOWN.

0210 AM     TSTM WND GST     WATERTOWN               44.96N 93.85W
08/28/2007  E60.00 MPH       CARVER             MN   NWS EMPLOYEE

0212 AM     HAIL             BISCAY                  44.83N 94.27W
08/28/2007  E0.75 INCH       MCLEOD             MN   TRAINED SPOTTER

0221 AM     HAIL             MAPLE PLAIN             45.01N 93.66W
08/28/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0229 AM     HAIL             MAPLE PLAIN             45.01N 93.66W
08/28/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

0233 AM     TSTM WND DMG     WACONIA                 44.85N 93.79W
08/28/2007                   CARVER             MN   NWS EMPLOYEE

            12 INCH DIAMETER TREE DOWN.

0235 AM     HAIL             MINNEAPOLIS             44.96N 93.27W
08/28/2007  E0.75 INCH       HENNEPIN           MN   PUBLIC

            SOUTH SIDE OF CITY RELAYED BY BROADCAST MEDIA.

0235 AM     TSTM WND GST     5 NW WACONIA            44.90N 93.87W
08/28/2007  E60.00 MPH       CARVER             MN   LAW ENFORCEMENT

0245 AM     TSTM WND DMG     ARLINGTON               44.61N 94.08W
08/28/2007                   SIBLEY             MN   TRAINED SPOTTER

            TREES UPROOTED, POWER LINES DOWN, 8 INCH TREE BRANCHES
            DOWN. TIME ESTIMATED.

0251 AM     TSTM WND DMG     PRIOR LAKE              44.73N 93.43W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0259 AM     TSTM WND DMG     SAVAGE                  44.76N 93.36W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0300 AM     FLASH FLOOD      NEW BRIGHTON            45.07N 93.20W
08/28/2007                   RAMSEY             MN   TRAINED SPOTTER

            MOVING WATER IN CULDESAC.

0303 AM     HAIL             RICHFIELD               44.88N 93.28W
08/28/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0305 AM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
08/28/2007  M71.00 MPH       HENNEPIN           MN   ASOS

0305 AM     HAIL             ST PAUL                 44.95N 93.10W
08/28/2007  E1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH. 4 TO 5 INCH DIAMETER BRANCH
            DOWNED.

0305 AM     TSTM WND DMG     BURNSVILLE              44.76N 93.28W
08/28/2007                   DAKOTA             MN   TRAINED SPOTTER

            3 TO 4 INCH TREE LIMBS DOWN, MINOR DAMAGE TO VEHICLE,
            DAMAGE TO A STOP SIGN AT WEST RIVER HILLS AND CLIFF ROAD.
            TIME ESTIMATED.

0308 AM     HAIL             ST PAUL                 44.95N 93.10W
08/28/2007  E1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

            HAILED FOR 45 SECONDS...FOLLOWED BY HEAVY RAIN.

0310 AM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   LAW ENFORCEMENT

            WATER UP TO CAR DOORS ON 34TH AND PENN AVE. S.

0310 AM     TSTM WND DMG     EDINA                   44.89N 93.36W
08/28/2007                   HENNEPIN           MN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN. TIME ESTIMATED.

0310 AM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
08/28/2007                   HENNEPIN           MN   TRAINED SPOTTER

            8 INCH DIAMETER TREES DOWN, LARGE EVERGREEN TREES
            UPROOTED. TIME ESTIMATED.

0314 AM     TSTM WND DMG     INVER GROVE HEIGHTS     44.83N 93.06W
08/28/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0315 AM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   STORM CHASER

            8 TO 10 INCH TREE LIMBS DOWN AT 61ST AND PORTLAND. TIME
            ESTIMATED.

0315 AM     TSTM WND GST     ST PAUL                 44.95N 93.10W
08/28/2007  M60.00 MPH       RAMSEY             MN   ASOS

0315 AM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   STORM CHASER

            20 INCH DIAMETER ELM TREE DOWN ALONG WITH MANY SMALL
            BRANCHES AT 60TH AND CHICAGO. TIME ESTIMATED.

0316 AM     TSTM WND DMG     NEWPORT                 44.87N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0316 AM     TSTM WND DMG     ST PAUL PARK            44.84N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0329 AM     TSTM WND DMG     HUDSON                  44.97N 92.74W
08/28/2007                   ST. CROIX          WI   LAW ENFORCEMENT

            TREE DOWN. TIME ESTIMATED.

0335 AM     TSTM WND DMG     RIVER FALLS             44.86N 92.62W
08/28/2007                   PIERCE             WI   LAW ENFORCEMENT

            TREES DOWN.

0358 AM     TSTM WND DMG     BOYCEVILLE              45.04N 92.04W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            POWER LINES DOWN.

0358 AM     HAIL             BOYCEVILLE              45.04N 92.04W
08/28/2007  E0.88 INCH       DUNN               WI   LAW ENFORCEMENT

0410 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   TRAINED SPOTTER

            POWER LINES DOWN.

0411 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            LIGHT POLE DOWN. TIME ESTIMATED.

0411 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            A SECTION OF A HOME WITH STRUCTURAL DAMAGE.

0436 AM     TSTM WND DMG     CORNELL                 45.16N 91.15W
08/28/2007                   CHIPPEWA           WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

&&

RAH
Local storm report, Aug 28, 9:16 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1016 AM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             2 S MILLERVILLE         46.04N 95.55W
08/27/2007  E0.75 INCH       DOUGLAS            MN   LAW ENFORCEMENT

0259 PM     HAIL             1 NW BRANDON            45.98N 95.61W
08/27/2007  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

            NICKEL SIZE HAIL STILL FALLING AS OF 304 PM.

0123 AM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
08/28/2007  M62.00 MPH       REDWOOD            MN   ASOS

0155 AM     HAIL             1 N NEW GERMANY         44.90N 93.97W
08/28/2007  E0.75 INCH       CARVER             MN   TRAINED SPOTTER

0200 AM     HAIL             LINDSTROM               45.39N 92.84W
08/28/2007  E1.75 INCH       CHISAGO            MN   PUBLIC

            RELAYED BY BROADCAST MEDIA.

0200 AM     HAIL             BARRONETT               45.64N 91.99W
08/28/2007  E0.75 INCH       BARRON             WI   TRAINED SPOTTER

            FORWARDED FROM WFO DLH.

0204 AM     HAIL             4 E STACY               45.40N 92.91W
08/28/2007  E0.88 INCH       CHISAGO            MN   TRAINED SPOTTER

0205 AM     HAIL             STEWART                 44.73N 94.49W
08/28/2007  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS. 1 FOOT DIAMETER TREES DOWN IN
            TOWN.

0212 AM     HAIL             BISCAY                  44.83N 94.27W
08/28/2007  E0.75 INCH       MCLEOD             MN   TRAINED SPOTTER

0221 AM     HAIL             MAPLE PLAIN             45.01N 93.66W
08/28/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0229 AM     HAIL             MAPLE PLAIN             45.01N 93.66W
08/28/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

0233 AM     TSTM WND DMG     WACONIA                 44.85N 93.79W
08/28/2007                   CARVER             MN   NWS EMPLOYEE

            12 INCH DIAMETER TREE DOWN.

0235 AM     TSTM WND GST     5 NW WACONIA            44.90N 93.87W
08/28/2007  E60.00 MPH       CARVER             MN   LAW ENFORCEMENT

0235 AM     HAIL             MINNEAPOLIS             44.96N 93.27W
08/28/2007  E0.75 INCH       HENNEPIN           MN   PUBLIC

            SOUTH SIDE OF CITY RELAYED BY BROADCAST MEDIA.

0240 AM     TSTM WND GST     WATERTOWN               44.96N 93.85W
08/28/2007  E60.00 MPH       CARVER             MN   NWS EMPLOYEE

0245 AM     TSTM WND DMG     ARLINGTON               44.61N 94.08W
08/28/2007                   SIBLEY             MN   TRAINED SPOTTER

            TREES UPROOTED, POWER LINES DOWN, 8 INCH TREE BRANCHES
            DOWN. TIME ESTIMATED.

0251 AM     TSTM WND DMG     PRIOR LAKE              44.73N 93.43W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0259 AM     TSTM WND DMG     SAVAGE                  44.76N 93.36W
08/28/2007                   SCOTT              MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0300 AM     FLASH FLOOD      NEW BRIGHTON            45.07N 93.20W
08/28/2007                   RAMSEY             MN   TRAINED SPOTTER

            MOVING WATER IN CULDESAC.

0303 AM     HAIL             RICHFIELD               44.88N 93.28W
08/28/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0305 AM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
08/28/2007  M71.00 MPH       HENNEPIN           MN   ASOS

0305 AM     HAIL             ST PAUL                 44.95N 93.10W
08/28/2007  E1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH. 4 TO 5 INCH DIAMETER BRANCH
            DOWNED.

0305 AM     TSTM WND DMG     BURNSVILLE              44.76N 93.28W
08/28/2007                   DAKOTA             MN   TRAINED SPOTTER

            3 TO 4 INCH TREE LIMBS DOWN, MINOR DAMAGE TO VEHICLE,
            DAMAGE TO A STOP SIGN AT WEST RIVER HILLS AND CLIFF ROAD.
            TIME ESTIMATED.

0308 AM     HAIL             ST PAUL                 44.95N 93.10W
08/28/2007  E1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

            HAILED FOR 45 SECONDS...FOLLOWED BY HEAVY RAIN.

0310 AM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   LAW ENFORCEMENT

            WATER UP TO CAR DOORS ON 34TH AND PENN AVE. S.

0310 AM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
08/28/2007                   HENNEPIN           MN   TRAINED SPOTTER

            8 INCH DIAMETER TREES DOWN, LARGE EVERGREEN TREES
            UPROOTED. TIME ESTIMATED.

0310 AM     TSTM WND DMG     EDINA                   44.89N 93.36W
08/28/2007                   HENNEPIN           MN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN. TIME ESTIMATED.

0314 AM     TSTM WND DMG     INVER GROVE HEIGHTS     44.83N 93.06W
08/28/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0315 AM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   STORM CHASER

            20 INCH DIAMETER ELM TREE DOWN ALONG WITH MANY SMALL
            BRANCHES AT 60TH AND CHICAGO. TIME ESTIMATED.

0315 AM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
08/28/2007                   HENNEPIN           MN   STORM CHASER

            8 TO 10 INCH TREE LIMBS DOWN AT 61ST AND PORTLAND. TIME
            ESTIMATED.

0315 AM     TSTM WND GST     ST PAUL                 44.95N 93.10W
08/28/2007  M60.00 MPH       RAMSEY             MN   ASOS

0316 AM     TSTM WND DMG     ST PAUL PARK            44.84N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0316 AM     TSTM WND DMG     NEWPORT                 44.87N 93.00W
08/28/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

0329 AM     TSTM WND DMG     HUDSON                  44.97N 92.74W
08/28/2007                   ST. CROIX          WI   LAW ENFORCEMENT

            TREE DOWN. TIME ESTIMATED.

0335 AM     TSTM WND DMG     RIVER FALLS             44.86N 92.62W
08/28/2007                   PIERCE             WI   LAW ENFORCEMENT

            TREES DOWN.

0358 AM     TSTM WND DMG     BOYCEVILLE              45.04N 92.04W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            POWER LINES DOWN.

0358 AM     HAIL             BOYCEVILLE              45.04N 92.04W
08/28/2007  E0.88 INCH       DUNN               WI   LAW ENFORCEMENT

0410 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   TRAINED SPOTTER

            POWER LINES DOWN.

0411 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            A SECTION OF A HOME WITH STRUCTURAL DAMAGE.

0411 AM     TSTM WND DMG     MENOMONIE               44.89N 91.91W
08/28/2007                   DUNN               WI   LAW ENFORCEMENT

            LIGHT POLE DOWN. TIME ESTIMATED.

0436 AM     TSTM WND DMG     CORNELL                 45.16N 91.15W
08/28/2007                   CHIPPEWA           WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED.

&&

AJZ

The radar

The Minneapolis radar (KMPX), 52 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dakota

When
August 28, 11:00 AM CST
Where
Dakota County, 4 mi S of Castle Rock
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.492, -93.150

Hail, Rice

When
August 28, 11:00 AM CST
Where
Rice County, Northfield
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
44.470, -93.170

Thunderstorm Wind, Dakota

When
August 28, 11:00 AM CST
Where
Dakota County, 4 mi S of Castle Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.492, -93.150

Several thirty foot tall trees were felled.

Hail, Goodhue

When
August 28, 11:25 AM CST
Where
Goodhue County, Cannon Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.520, -92.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70874, 70875, 70877, 70876.